Missouri, 2014Flash Flooding and Flood in Missouri, June 3 to 4, 2014
June 3 to 4, 2014 · NWS EAX · 56 events in 20 counties and zones
Several lines of storms erupted over northern Missouri into southeastern Nebraska and tracked southeast producing widespread severe weather in northern and northwestern Missouri and northeastern Kansas. The multiple rounds of storms also produced widespread rainfall of 2 to 4 inches, with some areas reporting as much as 5 inches of rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 56
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several lines of storms erupted over northern Missouri into southeastern Nebraska and tracked southeast producing widespread severe weather in northern and northwestern Missouri and northeastern Kansas. The multiple rounds of storms also produced widespread rainfall of 2 to 4 inches, with some areas reporting as much as 5 inches of rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 3, 12:19 PM CST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 3, 12:19 PM CST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
119 PM CDT Tue Jun 3 2014
.DISCUSSION...
Issued at 336 AM CDT TUE JUN 3 2014
Ingredients are coming together for a strong complex of
thunderstorms to track across northern parts of Kansas and Missouri
this evening and overnight. The most likely areas to see severe
weather are near and north of US 36 where widespread damaging winds,
isolated tornadoes and flash flooding are possible.
Ahead of this thunderstorm complex, a few thunderstorms could develop
as early as mid afternoon across eastern KS and western MO as deep
isentropic ascent develops within an increasingly unstable and
potentially uncapped airmass. Synoptic-scale ascent during this time
will not be supportive of widespread storms, but both instability and
deep-layer shear will favor a few organized strong storms with large
hail and damaging winds if any storms do develop through late
afternoon.
The main show will be late this evening into the overnight hours as
supercells over Nebraska congeal into a strong thunderstorm complex
that will spread east-southeast into Iowa and northern Missouri after
dark. Placement of the upper- and lower-level jets should put the
strongest forcing for storms across southern and central Iowa, and
this is where most models are tracking the strongest activity.
However, strong instability and modest lapse rates in the 3-8 km
layer will be supportive of a deep cold pool behind what should be a
large and organized thunderstorm complex. Corfidi vectors and
orientation of thickness lines indicate storms could propagate
southeastward if a deep cold pool develops, and this could put areas
as far south as Kansas City and Sedalia at risk of strong storms if
such a southward propagation takes place. This southeasterly track is
even more probable if storms evolve faster than models are indicating
and can outrace a developing capping inversion that will spread into
KS and MO after dark.
Strong instability and very strong shear will favor intense storms
capable of producing widespread wind damage as this storm complex
tracks through. A potentially strong cold pool combined with very
strong 0-2.5 and 0-8 km shear values could lead to some long-lived
bow echoes with winds in excess of hurricane force particularly
across far northern MO. 0-1km helicity values greater than 300 m2/s2
could also lead to embedded mesovortices and a few tornadoes.
In addition to potentially widespread severe weather, deep moisture
(PWATs near 2") and strong moisture transport within an intense low-
level jet will support very heavy rainfall in spots. This will
especially be the case along the southern periphery of this complex
where the low-level jet could feed into an east-southeast propagating
cold pool and lead to a few training cells. The potential exists for
some areas to see 2 to 3 inches of rain from this system, locally
higher, with rainfall amounts well in excess of an inch per hour.
Will therefore hoist a flash flood watch for far northern Missouri
where confidence is higher that this storm complex will track.
Storms will be tracking into the Mississippi Valley early Wednesday
leaving a trailing boundary dropping south into eastern KS and
central MO through the day. Cant rule out a few storms popping up
along this boundary, especially across central MO, but increasing CIN
looks to keep the threat relatively low.
An active quasi-zonal upper-level pattern will persist through the
end of the week into the weekend and will bring a parade of
convective complexes into the region. One such complex will likely
skirt the region to the south Thursday and Thursday night, followed
by much better chances for storms Friday night and Saturday. Details
in such a pattern are murky, but the potential certainly exists for
strong storms and heavy rains as these system track through.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 108 PM CDT TUE JUN 3 2014
Isolated pop-up afternoon convection is possible from east central
KS through central MO but the risk of any one cell affecting the
terminals is too low to include in the forecast. Instead will focus
on the greater threat of convection this evening. A large convective
complex forming over eastern NE will track southeast and move across
northern MO this evening. Storms could build to the southwest and
reach into west central MO mid to late evening. VFR cigs will hold
with brief occurrence of MVFR cigs should storms reach KMCI/KMKC.
KSTJ has a much greater chance of seeing storms.
Light south to southeast winds will become gusty this evening as the
low level jet moves into the region. Winds will gradually veer to the
southwest in the morning and then to the northwest with the passage
of a cold front.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH from 7 PM CDT this evening through Wednesday
morning FOR MOZ001>008-015>017.
&&
DISCUSSION...Hawblitzel
AVIATION...MJHazardous weather outlook, Jun 3, 11:34 AM CST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT TUE JUN 3 2014
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041745-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
1234 PM CDT TUE JUN 3 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN
MISSOURI AS WELL AS EAST CENTRAL AND NORTHEAST KANSAS BY LATE THIS
AFTERNOON.
ADDITIONAL THUNDERSTORMS WILL DEVELOP ACROSS NEBRASKA AND IOWA AND
MOVE SOUTHEAST LATER THIS EVENING. ONE OR MORE THUNDERSTORM COMPLEXES
WILL BE POSSIBLE OVERNIGHT WITH THE HIGHEST SEVERE WEATHER RISK ALONG
AND NORTH OF THE HIGHWAY 36 CORRIDOR. WIDESPREAD DAMAGING WINDS COULD
BE POSSIBLE WITHIN THESE THUNDERSTORM COMPLEXES.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH
SATURDAY NIGHT. SOME STORMS COULD BE STRONG TO SEVERE. HEAVY RAINFALL
AND FLOODING ARE ALSO POSSIBLE.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
Event by event
26 thunderstorm wind, 20 hail, 8 flash flood, 1 funnel cloud, 1 flood. Local standard time, as filed.
Hail, Atchison
- When
- June 3, 2:20 PM CST
- Where
- Atchison County, 2.6 mi NE of Westboro
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.560, -95.290
Hail, Nodaway
- When
- June 3, 3:15 PM CST
- Where
- Nodaway County, 4.72 mi W of Hopkins
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.550, -94.910
Hail, Nodaway
- When
- June 3, 3:26 PM CST
- Where
- Nodaway County, 1.38 mi N of Hopkins
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.570, -94.820
Hail, Harrison
- When
- June 3, 4:45 PM CST
- Where
- Harrison County, 3.47 mi NE of Pawnee
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.560, -94.010
Hail, Harrison
- When
- June 3, 4:48 PM CST
- Where
- Harrison County, 2.1 mi NE of Pawnee
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 40.540, -94.020
Hail, Harrison
- When
- June 3, 4:48 PM CST
- Where
- Harrison County, 2.72 mi ENE of Pawnee
- Measured
- 2.25 in hail
- Reported by
- Public
- Coordinates
- 40.530, -94.000
Hail, Harrison
- When
- June 3, 5:02 PM CST
- Where
- Harrison County, 4.04 mi NNW of Blythedale
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.530, -93.960
Hail, Harrison
- When
- June 3, 5:11 PM CST
- Where
- Harrison County, 1.05 mi E of Blythedale
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.480, -93.900
Thunderstorm Wind, Mercer
- When
- June 3, 5:40 PM CST
- Where
- Mercer County, 1.48 mi SSW of Princeton Kaufman Ar
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.400, -93.610
Eight inch tree limbs were snapped and a 30 ft tall steel amateur radio tower was bent to the ground.
Thunderstorm Wind, Mercer
- When
- June 3, 5:40 PM CST
- Where
- Mercer County, 0.53 mi W of Princeton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 40.400, -93.590
A two foot diameter live maple tree split at main branching fork.
Hail, Mercer
- When
- June 3, 5:47 PM CST
- Where
- Mercer County, 0.53 mi W of Princeton
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.400, -93.590
Along with the hail, 70 mph winds were reported.
Thunderstorm Wind, Mercer
- When
- June 3, 5:47 PM CST
- Where
- Mercer County, 0.53 mi W of Princeton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.400, -93.590
Spotter estimated 70 mph winds.
Funnel Cloud, Mercer
- When
- June 3, 5:57 PM CST
- Where
- Mercer County, 2.1 mi SW of Princeton Kaufman Ar
- Reported by
- Law Enforcement
- Coordinates
- 40.402, -93.632
Hail, Putnam
- When
- June 3, 6:29 PM CST
- Where
- Putnam County, 1.05 mi E of Lucerne
- Measured
- 2.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.470, -93.260
Hail, Putnam
- When
- June 3, 6:37 PM CST
- Where
- Putnam County, 1.58 mi W of West Liberty
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.480, -93.160
Relayed by emergency management.
Hail, Sullivan
- When
- June 3, 7:02 PM CST
- Where
- Sullivan County, 1.73 mi WSW of Wintersville
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.260, -93.350
Hail, Grundy
- When
- June 3, 7:07 PM CST
- Where
- Grundy County, 0.87 mi NE of Spickard
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.260, -93.590
One inch hail covered the ground.
Hail, Sullivan
- When
- June 3, 7:17 PM CST
- Where
- Sullivan County, 0.69 mi S of Harris
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.310, -93.350
Flash Flood, Putnam
- When
- June 3, 7:39 PM CST to June 4, 3:00 AM CST
- Where
- Putnam County, Unionville to 0.89 mi ENE of Unionville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.480, -93.000
Roads flooded in the town. Water was up to the back door of some homes.
Thunderstorm Wind, Adair
- When
- June 3, 7:54 PM CST
- Where
- Adair County, 2.33 mi NNW of Sublette
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.330, -92.590
Winds were estimated to be 65 mph.
Flood, Mercer
- When
- June 3, 8:00 PM CST to June 4, 2:00 AM CST
- Where
- Mercer County, 1.19 mi W of Princeton to 1.2 mi W of Princeton
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 40.401, -93.603
A ball field on the banks of the Weldon River west of Princeton was flooded.
Hail, Atchison
- When
- June 3, 8:11 PM CST
- Where
- Atchison County, 5.3 mi WNW of Westboro
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.560, -95.413
Hail, Atchison
- When
- June 3, 8:14 PM CST
- Where
- Atchison County, 2.81 mi N of Linden
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 40.520, -95.520
Thunderstorm Wind, Atchison
- When
- June 3, 8:14 PM CST
- Where
- Atchison County, 1.48 mi SSW of Linden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 40.460, -95.540
One inch hail also occurred.
Thunderstorm Wind, Atchison
- When
- June 3, 8:14 PM CST
- Where
- Atchison County, 4.18 mi N of Watson
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 40.540, -95.620
Storm chaser estimated 70 mph winds.
Hail, Atchison
- When
- June 3, 8:14 PM CST
- Where
- Atchison County, 1.48 mi SSW of Linden
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 40.460, -95.540
Thunderstorm Wind, Atchison
- When
- June 3, 8:14 PM CST
- Where
- Atchison County, 1.48 mi SSW of Linden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -95.540
Winds were estimated to be 60 mph.
Hail, Atchison
- When
- June 3, 8:15 PM CST
- Where
- Atchison County, 5.27 mi NNE of Watson
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 40.550, -95.590
In addition to the hail, 60 mph winds were reported.
Thunderstorm Wind, Atchison
- When
- June 3, 8:15 PM CST
- Where
- Atchison County, 5.27 mi NNE of Watson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 40.550, -95.590
A storm chaser estimated 60 mph winds.
Thunderstorm Wind, Adair
- When
- June 3, 8:18 PM CST
- Where
- Adair County, Kirksville
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.200, -92.580
Flash Flood, Adair
- When
- June 3, 8:25 PM CST to June 4, 2:00 AM CST
- Where
- Adair County, 1.73 mi SW of Kirksville to 2.6 mi NW of Kirksville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.179, -92.598
Numerous roads in Kirksville had at least a foot of water over them.
Hail, Atchison
- When
- June 3, 8:30 PM CST
- Where
- Atchison County, 0.87 mi NW of Tarkio Gould Muni Ar
- Measured
- 1.5 in hail
- Reported by
- State Official
- Coordinates
- 40.460, -95.380
Flash Flood, Schuyler
- When
- June 3, 8:40 PM CST to June 4, 2:40 AM CST
- Where
- Schuyler County, 2.93 mi NNE of Queen City to 2.96 mi NNE of Queen City
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 40.457, -92.543
State Route U was closed due to flooding.
Thunderstorm Wind, Macon
- When
- June 3, 8:45 PM CST
- Where
- Macon County, 0.53 mi W of La Plata
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.030, -92.490
Trees were also heavily damaged.
Hail, Nodaway
- When
- June 3, 9:00 PM CST
- Where
- Nodaway County, 0.69 mi N of Skidmore
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 40.290, -95.080
In addition to the hail, numerous trees and power lines were down. Flash flooding was also reported.
Thunderstorm Wind, Nodaway
- When
- June 3, 9:00 PM CST
- Where
- Nodaway County, 0.69 mi N of Skidmore
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.290, -95.080
Numerous trees and power lines down.
Flash Flood, Nodaway
- When
- June 3, 9:00 PM CST to June 4, 3:00 AM CST
- Where
- Nodaway County, 1.07 mi NNE of Skidmore to 0.63 mi NNW of Skidmore
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.293, -95.070
Heavy rains resulted in flash flooding throughout the town.
Thunderstorm Wind, Nodaway
- When
- June 3, 9:08 PM CST
- Where
- Nodaway County, 1.58 mi W of Graham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.200, -95.060
Power lines down along route A.
Thunderstorm Wind, Gentry
- When
- June 3, 10:07 PM CST
- Where
- Gentry County, 2.64 mi W of King City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.050, -94.580
Parts of trees and pole barns strewn along Highway 48 west of King City.
Thunderstorm Wind, Harrison
- When
- June 3, 10:15 PM CST
- Where
- Harrison County, Bethany
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.270, -94.030
Winds were estimated to be 60 MPH.
Thunderstorm Wind, De Kalb
- When
- June 3, 10:15 PM CST
- Where
- De Kalb County, Union Star
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.980, -94.600
An 8 to 12 inch tree fell on a garage at a residence in Union Star.
Flash Flood, Nodaway
- When
- June 3, 10:15 PM CST to June 4, 4:15 AM CST
- Where
- Nodaway County, 6.21 mi WSW of Quitman to 6.43 mi WSW of Quitman
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.339, -95.191
Eight inches of water flowing over Highway 46 and HH.
Thunderstorm Wind, Buchanan
- When
- June 3, 10:44 PM CST
- Where
- Buchanan County, 1.12 mi N of St Joseph
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 39.786, -94.852
A large tree was blocking the intersection of 7th and McDonald St.
Thunderstorm Wind, Grundy
- When
- June 3, 10:51 PM CST
- Where
- Grundy County, 0.87 mi SW of Brimson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.140, -93.740
The power was also knocked out.
Thunderstorm Wind, Caldwell
- When
- June 3, 11:21 PM CST
- Where
- Caldwell County, 0.87 mi NW of Kingston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.640, -94.040
A spotter estimated 60 mph winds.
Thunderstorm Wind, Livingston
- When
- June 3, 11:38 PM CST
- Where
- Livingston County, 0.69 mi S of Chillicothe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.790, -93.550
A spotter estimated 60 mph winds.
Thunderstorm Wind, Clay
- When
- June 3, 11:46 PM CST
- Where
- Clay County, 0.53 mi E of Holt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.450, -94.340
A spotter estimated winds at 60 mph.
Flash Flood, Buchanan
- When
- June 4, 12:10 AM CST to 4:30 AM CST
- Where
- Buchanan County, 0.75 mi NNW of South St Joseph to 0.72 mi NNW of South St Joseph
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.740, -94.854
Vehicles stranded at the intersection of 6th and Atchison.
Flash Flood, Buchanan
- When
- June 4, 12:10 AM CST to 4:30 AM CST
- Where
- Buchanan County, 1.94 mi ESE of St Joseph
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 39.763, -94.815
Vehicles stranded at the intersection of 32nd and Messanie St.
Thunderstorm Wind, Saline
- When
- June 4, 1:00 AM CST
- Where
- Saline County, 0.87 mi SE of Slater
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 39.220, -93.060
Trees were blown down causing roof damage.
Thunderstorm Wind, Clay
- When
- June 4, 1:18 AM CST
- Where
- Clay County, 3.33 mi S of (Mkc)ks City Dntn Ar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.072, -94.594
Large tree limbs down on Signal Hill.
Thunderstorm Wind, Jackson
- When
- June 4, 1:40 AM CST
- Where
- Jackson County, 2.63 mi NW of Holmes Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.980, -94.580
Large tree blown onto a home.
Thunderstorm Wind, Jackson
- When
- June 4, 1:50 AM CST
- Where
- Jackson County, 0.54 mi E of Greenwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.850, -94.340
Several 5 inch tree limbs were down on the back porch of a retired NWS employee.
Thunderstorm Wind, Cooper
- When
- June 4, 3:05 AM CST
- Where
- Cooper County, 0.88 mi SE of Prairie Home
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.810, -92.590
A portion of the roof to a school was lost and numerous trees and fences were down across the town.
Flash Flood, Saline
- When
- June 4, 4:30 AM CST to 10:30 AM CST
- Where
- Saline County, 1.36 mi ESE of Malta Bend to 2.07 mi ESE of Malta Bend
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.191, -93.347
Water flowing over Highway 65 east Malta Bend.
Thunderstorm Wind, Platte
- When
- June 4, 11:30 PM CST
- Where
- Platte County, 0.53 mi E of Dearborn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.520, -94.770
Trees fell onto power lines causing power outage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 3 to 4, 2014$58 million · EF1 · 60 events
- Tornadoes and Hail in Kansas, June 3 to 4, 20142 injured · EF3 · 14 events
- Tornado and Flash Flood in Iowa, June 3 to 5, 2014$160,000 · EF2 · 33 events
- Flash Flooding and Hail in Iowa, June 3 to 4, 2014$1.8 million · 2.75 in hail · 70 events
- Hail and Damaging Winds in Nebraska, June 3, 2014$945,000 · 2.75 in hail · 83 events
- Heat in Arizona, June 3, 20141 death · 1 event
- Tornado and Flash Flooding in West Virginia, June 3 to 5, 2014$565,000 · EF1 · 16 events
- Flash Flooding and Damaging Winds in Illinois, June 3 to 4, 2014$472,000 · 52 kt wind · 24 events
- Hail and Damaging Winds in New York, June 3, 2014$100,000 · 1 in hail · 10 events
- Tornado and Flood in Kansas, June 3, 2014EF0 · 24 events
- Flash Flood and Hail in Ohio, June 3 to 4, 2014$20,000 · 1.25 in hail · 3 events
- Hail and Damaging Winds in Pennsylvania, June 3, 2014$14,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527624, 527625, 527626, 527627, 527628, 527629, 527630, 527631, 527645, 527674, 527633, 527675, 528908, 527634, 527635, 527636, 527637, 527638, 527866, 527646, 527901, 527639, 527640, 527647, 527648, 527679, 528300, 527641, 527677, 527650, 527867, 527642, 527904, 527649, 527644, 527678, 527680, 527651, 527655, 527652, and more.